Four additional AZ blood clotting events: TGA


Tatiana Shepeleva/Shutterstock

Two fatalities reported, however total thrombosis numbers down from previous week

There were a total of four blood clotting events apparently connected to the Astra Zeneca vaccine rollout recorded over the past week, according to the TGA.

In its regular COVID-19 vaccine safety report the TGA said this brought the total number of cases of thrombosis with thrombocytopenia syndrome (TTS) to 87 from a total of 6.1 million doses of the AstraZeneca vaccine administered to date.

This is down from last week when there were seven such adverse events following immunisation (AEFI).

The report also cited the widely reported deaths of a 44-year-old man from Tasmania and a 48-year-old woman from Victoria, who had both been suffering from TTS.

In the week 12-18 July 2021 it said it had received 1,177 AEFI reports for COVID-19 vaccines. 

It also re-iterated that the TGA was closely monitoring reports of immune thrombocytopenia (ITP) and Guillain-Barre Syndrome (GBS) connected with the AstraZeneca vaccine and myocarditis and pericarditis connected with the Pfizer (Comirnaty) vaccine.

“We continue to receive reports of side effects to the AstraZeneca vaccine,” it said.

Of 399 reports of deaths in people who had been recently been vaccinated, just six were linked to immunisation, it said.

“The reports are generally consistent with what is being observed internationally and most are expected side effects that we know occur after vaccination and resolve within a few days.”

“The most frequently reported suspected side effects associated with Comirnaty (Pfizer) and AstraZeneca COVID-19 vaccines continue to be events that were seen in the clinical trials, and are commonly experienced with many vaccines,” it said.

These included headache, muscle pain, fever, chills and injection site reactions.

 

Previous Psychological distress linked to COVID-19
Next Guild offers help for helpers

NOTICE: It can sometimes take awhile for comment submissions to go through, please be patient.

No Comment

Leave a reply